FAQContact usTerms of servicePrivacy Policy

How will a DON's license be affected if his assistant has signed the DON's name to physicians' orders?

Wednesday October 16, 2013
Printer Icon
line
Select Text Size: Zoom In Zoom Out
line
Comment
Share this Nurse.com Article
rss feed
Question

Dear Nancy,

I am a DON and have an assistant who has signed his name to several MD orders. I know this is illegal, but how will it affect my license?

Dominick



Dear Nancy replies:

Dear Dominick:

Your license as a DON may be at risk so you need to contact a nurse attorney or attorney immediately who can represent you in any proceedings before your state board of nursing. There are several issues that may bear on whether or not your license is disciplined, including what your state nurse practice act lists as ground for disciplinary actions against a nurse licensee. Ones that may be listed and may be applicable include unprofessional and unethical conduct and failure to notify the board when you have knowledge that illegal activity is taking place by another person.

Other factors your attorney will most likely explore with you are how long you knew, if you knew, the conduct was taking place; what, if anything, you did to stop the conduct from continuing; and who, if anyone, you notified about this in an attempt to stop it from continuing or from happening once you knew about it. Be sure to be honest with your attorney so he or she can provide you with the best
defense possible.

Sincerely,
Nancy




Nancy J. Brent, RN, MS, JD, is an attorney in private practice in Wilmette, Ill. This information is for educational purposes only and is not intended as legal or any other advice. The reader is encouraged to seek the advice of an attorney or other professional when an opinion is needed.